Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Stem Cells Help Peripheral Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Peripheral Neuropathy

Nelson,I admire you're courage - its an inspiration to me. I've only been infected 18 months with T Cells very good at 851 and VL below 1000 and no ART yet. Last fortnight I started getting PN in feet and hands and am on neurontin. I had...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Dear OzHave you seen a neurologist about this? This may be too soon to be happening, specially without ART, in my opinion.You may also want to experiment with 2000 mg a day of Acetyl-L-Carnitine, an over-the-counter amminoacid (in the US) that is... Read more »

peripheral neuropathy

Dear Dr,I was diagnosed in April 2005 with AIDS (21 t-cell & 85K Viral Load). I took my Dr.'s advice and started medication ASAP. I had some resistance to the first class of drugs (sustiva) so he switched me to Kaletra & Truvada which...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
Dear JA,The HIV medications you are on are not expected to cause peripheral neuropathy. If the symptoms you are experiencing existed even before starting the medications, then that would weigh even more in favor of this not being related to these... Read more »

peripheral neuropathy

I have been HIV pos for 23 years now. I have been on many drugs like Zerit and Videx. My T Cell is 226 and no viral load. In 2007 I started having pain and numbness in my left toes and foot. Then it started to move up my calf. Then my right...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Need to remove if possible any drug that could be contributing to problem. Lidocaine patches, capsaicin topical, gabapentin, acupuncture, spinal cord injections or infusions and other options can help some patients. You need to discuss further... Read more »

Hip and finger tips (PERIPHERAL NEUROPATHY)

Dear Doctor:I have been positive for only 3 years and I have never been on any HIV meds yet, but I may go on soon. I am at 411 T cells, 15% and 30k VL. I am taking Valtrex to keep shingles away, two anti histamines, amoxicillin for sore throat,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,For issue #1, you want me to "please say it is not PN." OK, it's not PN. (You can read about HIV-related PN below.)For issue #2, that your hip discomfort "has gotten better with time" would argue against avascular... Read more »
Connect With Others

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »